Idaho, 2009Damaging Wind in Idaho, July 27, 2009
July 27, 2009 · NWS OTX · 1 event in 1 county or zone
A severe thunderstorm resulted in damaging winds in Priest River where at least eight to nine trees were blown down on structures and streets in town. Roof damage was also noted from the storm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm resulted in damaging winds in Priest River where at least eight to nine trees were blown down on structures and streets in town. Roof damage was also noted from the storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 27, 9:45 PM PST, 0 minutes earlier.
Area forecast discussion, Jul 27, 9:45 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1045 PM PDT MON JUL 27 2009
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE IDAHO
PANHANDLE TONIGHT...AND POSSIBLY REDEVELOP TOMORROW AFTERNOON. FOR
THE REMAINDER OF THE INLAND NORTHWEST...WARMER AND DRIER WEATHER
WILL PREVAIL. TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE AVERAGE
THROUGH THE WEEKEND.
&&
.DISCUSSION...
THE FORECAST HAS BEEN UPDATED TO INCREASE PRECIPITATION CHANCES
OVER THE NORTHERN PANHANDLE AND CONTINUE THE THREAT OF
THUNDERSTORMS THROUGH THE EARLY MORNING. CLUSTERS OF THUNDERSTORMS
ARE BEING TRIGGERED AHEAD OF A SHORTWAVE TROUGH DESCENDING OUT OF
CENTRAL ALBERTA. THERE IS SUFFICIENT ELEVATED INSTABILITY AIDED BY
SYNOPTIC SCALE LIFT TO PERPETUATE CONVECTION WELL INTO THE EARLY
MORNING HOURS. STORM MOTION WILL BE SOUTH-SOUTHEAST AROUND 25 MPH.
RADAR IMAGERY AS OF 0530Z SUGGESTS THAT SOME OF THE STRONGEST
CELLS WILL BE CAPABLE OF HALF TO THREE-QUARTER INCH HAIL...BRIEF
HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. /GKOCH
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED OVER THE MAJORITY OF EASTERN
WASHINGTON THROUGH 06Z WEDNESDAY. THE WEATHER WILL BE MORE ACTIVE
OVER THE NORTHERN IDAHO PANHANDLE. ROUNDS OF SCATTERED HIGH BASED
THUNDERSTORMS WILL IMPACT THE SANDPOINT...BONNERS FERRY...AND
KELLOGG AREAS. CLUSTERS OF CONVECTION WILL PERSIST THROUGH AT
LEAST 10Z. ANOTHER ROUND OF STORMS OVER THE PANHANDLE WILL BE
POSSIBLE AFTER 20Z. /GKOCH
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 66 90 65 88 60 92 / 10 20 10 0 0 0
COEUR DALENE 61 88 60 87 55 90 / 10 20 10 0 0 0
PULLMAN 57 89 57 87 52 91 / 0 0 10 0 0 0
LEWISTON 66 96 68 94 62 97 / 0 0 0 0 0 0
COLVILLE 60 93 60 92 54 95 / 20 20 0 0 0 0
SANDPOINT 62 85 59 87 50 89 / 30 20 20 10 10 10
KELLOGG 61 86 61 84 57 88 / 20 20 20 10 10 10
MOSES LAKE 66 101 68 100 63 102 / 0 0 0 0 0 0
WENATCHEE 72 101 71 98 68 99 / 10 0 0 0 0 0
OMAK 65 101 67 99 62 100 / 0 0 0 10 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 27, 5:14 AM PST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
614 AM PDT MON JUL 27 2009
IDZ001>004-026-027-WAZ031>038-041>044-281400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
614 AM PDT MON JUL 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 9:41 PM PST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1041 PM PDT MON JUL 27 2009
IDZ001-280630-
BONNER ID-BOUNDARY ID-
1041 PM PDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
WEST CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 1130 PM PDT
AT 1039 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF NORDMAN..MOVING SOUTHEAST AT 20
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
COOLIN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4835 11642 4818 11694 4843 11705 4862 11704
4868 11687
TIME...MOT...LOC 0540Z 333DEG 19KT 4855 11692
FRIESThunderstorm Wind, Bonner
- When
- July 27, 9:45 PM PST to 10:15 PM PST
- Where
- Bonner County, 0.83 mi NNW of Priest River
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 48.190, -116.910
Several trees were blown down after a severe thunderstorm passed through Priest River. Roof damage was also observed from the storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Washington, July 27 to 30, 20092 deaths · 5 events
- Lightning Strike in North Carolina, July 27, 20091 death · 1 event
- Tornado and Hail in Wisconsin, July 27, 2009$446,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Wisconsin, July 27, 2009$177,000 · EF1 · 14 events
- Flash Flooding and Hail in North Carolina, July 27, 20091 injured · $60,000 · 1.75 in hail · 27 events
- Flash Flood and Hail in Iowa, July 27 to 28, 2009$250,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, July 27, 2009$200,000 · 1 in hail · 6 events
- Hail in Kansas, July 27, 2009$225,000 · 1.75 in hail · 3 events
- Lightning Strike in Colorado, July 27, 2009$200,000 · 1 event
- Damaging Winds in Connecticut, July 27, 2009$76,000 · 50 kt wind · 5 events
- Flash Flood and Hail in North Carolina, July 27, 2009$50,000 · 1 in hail · 8 events
- Damaging Winds in New Hampshire, July 27, 2009$65,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176883.